PATTYCAKE17

SparkPoints
 

Unexpected Antibiotic reaction

Friday, August 24, 2012

McDonalds and my last blog seem like the distant past to me today. I had a bad reaction to an antibiotic and I thought I'd die ....scared myself almost to death. But I remained calm and first went back to read the drug side effects, then called the pharmacist, then took the antihistamine he recommended, fell asleep and woke up a lot better. I hate it when my body has unexpected reactions to medicines and prescriptions. You can never be too prepared for something like that. I'm becoming so aware of changes that are going on that cause reactions that I never had before. I will definitely keep the antihistamine tablets in the house from now on for emergencies. I had them from another reaction to an injection I got last year in my hand to straighten a couple of my fingers. Just wanted to share this in case it helps anyone be aware that as we age, our bodies don't always tolerate the stuff they did when we were younger. Hate to say it, but if i could turn back the clock physically, I would. Other than that, life in my old(er) age isn't too bad! LOL emoticon emoticon
**************************
Saturday August 25
_____________________
Have to add a postscript today:
1. My reaction wasn't listed as a side effect. I guess it was one of the "other" reactions
2.It would be beneficial to get a warning medical bracelet alerting EMTs and medical professionals as to my new found allergy. emoticon
Share This Post With Others
Member Comments About This Blog Post
  • JDFAN448HS
    My Father died as a result of a penicillin injection in the doctor's office at the age of 44 years. Please alert every medical profession you see or will ever see. I'm glad you are alright. Please keep an ALLERGIC TO:_______________ card in your wallet and obtain Medic Alert jewelry . Quick thinking saved the day.
    3011 days ago
  • DJ4HEALTH
    You sound like me. I have so many allergies to antibiotics that I need to have a list of them, I had some that did not even make it to the list of reactions,. But it was because of the other symptoms that I also had. I try to stay away from them now and most drugs as well.
    3012 days ago
  • JEANNE229
    I took pennicillin for years and then suddenly it turned evil on me. One never knows if a reaction will develop and when.
    3012 days ago
  • BELDONDOG1
    Glad you are feeling better! Strange things happen. I recently had my shingles shot and got a slight case of the shingles. Not a side effect of the shot and my doctor or pharmacist believed that it happened. Not until my dr saw them. So get the shots and pills that you need, just be sure you know that everything you take into your system can have a reverse effect on you. (hugs) Noel
    3012 days ago
  • NELLJONES
    No one ever reads the potential side effects (such TINY print!) but it can be urgent. If we were all scared off by the potentials, no one would take medications that we need. Good thing you called your pharmacist and he was able to help you through it.
    3013 days ago
  • EATVEGAN
    I don't like to take any med because of the side effects. I have friends who never even read the leaflet that comes with meds. Thanks for the information, I didn't know that antihistimine could help with things like this. Glad things turned out well for you. emoticon
    Janet
    3013 days ago
  • TXMEMAW6
    I know that was really scary. So glad you had antihistimines to take and they did the trick for you. A few years ago my DH, who has had a heart attack and by-pass surgery, was taking a new med and had a reaction to it. I called an ambulance and he was taken to the hospital. Everyone thought he was having another heart attack. After some testing they found that it was just a reaction to the new meds. That was a horrible experience that I hope to never repeat. Anyway, glad you're feeling better. Take care and have a great weekend!
    Hugz,
    Sharon
    3013 days ago
  • JILL313
    Patty, that must have been so scary and I'm so glad you were prepared and stayed calm enough to call the pharmacist. It's really good advice for all of us. . .I'm so glad you got through it and it's great you took the time to warn us about changes as we get older. Thank you.

    Love,

    Jill
    3013 days ago
  • DEBBY4576
    I have problems with any med that ends with myacin. As in Erthyromycin, etc. I almost lost my colon from clindamycin .Come to find out people do lose their colons from that med. So I am with you on being sensitive to drugs. We just have to be aware of our bodies when we first start taking any, and make a list of those we haven't done well on. Beware also, that some meds are related, although not the exact same med, and because of that relation you can have problems with it to.. Example is Keflex is related to penicillian.
    I am happy that just an antihistimine helped. You are pretty lucky. Sorry though that you have problems with medicines too.
    3013 days ago
  • IOWAGRAMMA
    Scary when things like that happen, but so glad you were able to take care of it! Good advice to be prepared. Hugs!
    3013 days ago
  • GRAMMAP1
    I am so glad you pulled out of it. We had a third year college Friend, engaged to be married that died doing aerobics, but we know it was from allergies. She had very serious food allergies.
    3013 days ago
  • EWL978
    We all need to be aware of the fact that prescriptions are "scientific formulas" and chemicals are not always going to be a positive fit with a body... Difficult for anyone to live with that fact, but being prepared is not so difficult to do....glad to see that you were able to take care of this so easily.

    For me, it's anything made with Naprocin (Nsaids)... I won't take them a third time....first time, I was not sure what was happening, second was a lip so swollen that I not only took an antihistamine, but also sucked the life out of a carton of Popsicles before I got any relief....

    Don't want to think of what could happen, so there just won't be a next time. I worry that one of these days a doctor OR nurse will just give me one and I won't be alert enough to argue the point. They all get the warning if and when I check into a hospital; but you know that "they know better than me". (NOT)


    3013 days ago
  • LINOVER
    Glad you are feeling better!
    3013 days ago
  • MOTTAMAMALOU
    I'm glad you are feeling better. You went through some scary stuff.
    emoticon
    3013 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.